| Model Number |
402716 |
| Medical Device Problem Code |
Failure to Deflate (4060)
| Health Effect - Clinical Code |
Appropriate Clinical Signs, Symptoms and Conditions Term/Code Not Available (4581)
| Date of Event |
11/03/2023
Type of Reportable Event
Malfunction
Additional Manufacturer Narrative
An investigation is currently underway.Upon completion, the results will be forwarded.Health effect - clinical code: 4581 (appropriate term / code not available) - used for minor trauma to the urethra.
Event or Problem Description
The customer reported that the balloons in this lot obstruct the catheter once inflated and it occurred on several occasions that they had a lot of difficulty deflating the balloon.On one occasion the balloon did not deflate and they had to remove the catheter with the balloon partially deflated causing trauma to a patient's urethra.Per additional information received, the patient had minor trauma to the urethra as the balloon could not be deflated and it was eventually removed with about 2ml still in the balloon, which is minor.The recovery was almost immediate.
Additional Manufacturer Narrative
Samples were received at the plant for the investigation.The device history record was reviewed and indicated that the product was released accomplishing all quality standards.Upon a visual and functional evaluation of the sample, the reported issue was not confirmed; they were able to deflated as per normal function.However, a photo sample was received and upon visual evaluation, the reported issue was confirmed; it showed a flat wall condition which could have caused the difficulty deflating.A root cause analysis indicated that this occurred during the manufacturing process.Actions have been taken to address the reported condition.A quality alert was also issued to emphasize the importance of monitoring the reported issue.